Iron Infusions + Hypoglycemic reaction to them = Seizure?

Deb-G
By Deb-G Latest Reply 2009-11-19 07:30:36 -0600
Started 2009-11-04 12:33:00 -0600

I'm fishing…I suspect this is the cause of my seizures…I have come to put together I have a hypoglycemic seizure at the end of receiving Iron Infusion I.V. therapy…Is there anyone experiencing the same?


5 replies

cussinwolf
cussinwolf 2009-11-04 19:53:05 -0600 Report

Seizure is a severe side effect listed with one product for IV iron infusion. What is doctor saying?

Deb-G
Deb-G 2009-11-04 21:02:46 -0600 Report

It was not a side effect as listed for a medical complication of the medicine…Hypoglycemia is another side effect and my seizure was Hypoglycemic (for sure, i felt it coming, and it was not at the time of infusion)…as I am severely reactive Hypoglycemic…Its that whole spike up in the 400's and then take a dive to rock bottom that it caused…not good :( Not a good complication for me because I really need the therapy!

Deb-G
Deb-G 2009-11-19 07:30:36 -0600 Report

Confirmed that the glucose base of all the infusions was the cause…I'll be heading to Mayo in MN to devise a treatment plan that hopefully wont induce more…

Sarguillo
Sarguillo 2009-11-04 15:52:19 -0600 Report

My mom is a T2 and take blood transfusions from time to time because of low blood platelets and low iron and just about low everything else that has to do with blood.
Its hard on her control as she cant take her pills the morning of a treatment because of the new blood comming in. She doesnt have seizures but it will be somthing I will be looking for going forth. Good luck and I hope you get that under control.

Harlen
Harlen 2009-11-04 14:19:21 -0600 Report

I dont know but wow what a thing to happen
I am so sorry that this hapned to you
You mite need to see the Doc over it I would.Hope your fealing better soon
Harlen

Next Discussion: Walden Farms »